Yellow Skin Discoloration Associated with Sorafenib Use for Treatment of Metastatic Renal Cell Carcinoma
This report describes a patient with metastatic kidney cancer who developed a deep yellow skin discoloration while on therapy with the oral multitargeted tyrosine kinase inhibitor (TKI), sorafenib. A significant hand-foot syndrome, featuring acral skin desquamation and tender erythema at pressure points, was also present. A thorough clinicolaboratory investigation did not reveal any evidence of jaundice, B12 deficiency, anemia, carotenemia, hypothyroidism, or any other disorder of endocrine or metabolic etiology.
* Yellow skin discoloration represents a probable side effect of sorafenib.
* With increasing use of multitargeted TKIs in the setting of various malignancies, physicians should be aware of this new entity.
* The awareness of sorafenib- and sunitinib-induced yellow skin discoloration is important for patient reassurance and avoidance of unnecessary diagnostic workup.
This content is limited to qualifying members.
If you have an existing account please login now to access this article or view your purchase options.
Create a free account, then purchase this article to download or access it online for 24 hours.
Create a free account, then purchase a subscription to get complete access to all articles for a full year.